Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 98, NWS Lincoln, IL

June 3, 2008DeWitt County, McLean County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2008, 10:55 AM CDT for DeWitt County, McLean County, Piatt County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 10:55 AM CDT (15:55 UTC)
Expired
Jun 3, 2008, 11:45 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties DeWitt County, IL, McLean County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:31 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 031555
SVRILX
ILC039-113-147-031645-
/O.NEW.KILX.SV.W.0098.080603T1555Z-080603T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
  MCLEAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1145 AM CDT.

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF NORMAL TO 5 MILES SOUTHWEST OF
  KENNEY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
  BLOOMINGTON TO 13 MILES SOUTHWEST OF CLINTON...AND WAS MOVING EAST
  AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAPELLA...
  TOWANDA...
  HEYWORTH...
  CLINTON...
  DOWNS...
  WELDON...
  LE ROY...
  COOKSVILLE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...COLFAX...DE LAND...FARMER
CITY...MANSFIELD...SAYBROOK...WAYNESVILLE AND WHITE HEATH.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 5...
INTERSTATE 55 BETWEEN MILE MARKERS 146 AND 175...
INTERSTATE 72 BETWEEN MILE MARKERS 168 AND 172...AND 
INTERSTATE 74 BETWEEN MILE MARKERS 121 AND 167.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4007 8915 4020 8916 4060 8913 4062 8847
      4007 8848
TIME...MOT...LOC 1555Z 273DEG 50KT 4061 8899 4004 8907

$$
GEELHART/BARNES
3 follow-up statements
000 
WWUS53 KILX 031616
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CDT TUE JUN 3 2008

ILC039-113-147-031645-
/O.CON.KILX.SV.W.0098.000000T0000Z-080603T1645Z/
DE WITT-MCLEAN-PIATT-
1116 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR EASTERN MCLEAN...NORTHERN PIATT AND EASTERN DE WITT COUNTIES...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF COOKSVILLE TO 5 MILES SOUTHWEST OF DE
LAND...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF BLOOMINGTON TO
6 MILES WEST OF MONTICELLO...MOVING EAST AT 57 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WHITE HEATH...
  SAYBROOK...
  MANSFIELD...
  LODGE...
  BELLFLOWER...
  ANCHOR...
  CROPSEY...

OTHER LOCATIONS AFFECTED INCLUDE...MORAINE VIEW STATE PARK...
GALESVILLE...WELDON...TOWANDA...LE ROY...HOLDER...FARMER CITY...
ELLSWORTH...DOWNS...DE WITT...COLFAX AND ARROWSMITH.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 171 AND 175...
INTERSTATE 72 BETWEEN MILE MARKERS 168 AND 172...AND 
INTERSTATE 74 BETWEEN MILE MARKERS 143 AND 167.

LAT...LON 4007 8848 4007 8882 4060 8891 4060 8887
      4061 8886 4062 8863 4061 8860 4062 8847
TIME...MOT...LOC 1616Z 273DEG 50KT 4050 8868 4006 8867

$$

GEELHART/BARNES
000 
WWUS53 KILX 031636
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1136 AM CDT TUE JUN 3 2008

ILC039-113-147-031645-
/O.CON.KILX.SV.W.0098.000000T0000Z-080603T1645Z/
DE WITT-MCLEAN-PIATT-
1136 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR EASTERN MCLEAN...NORTHEASTERN PIATT AND NORTHEASTERN DE WITT
COUNTIES...

AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANCHOR TO 7 MILES SOUTHEAST OF MANSFIELD...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF GIBSON CITY TO 8 MILES WEST
OF CHAMPAIGN...MOVING EAST AT 40 MPH.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 153 AND 166.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4015 8849 4014 8865 4026 8870 4050 8879
      4062 8867 4062 8862 4061 8862 4062 8847
TIME...MOT...LOC 1636Z 275DEG 34KT 4057 8850 4015 8840

$$

GEELHART/BARNES
000 
WWUS53 KILX 031648
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT TUE JUN 3 2008

ILC039-113-147-031658-
/O.EXP.KILX.SV.W.0098.000000T0000Z-080603T1645Z/
DE WITT-MCLEAN-PIATT-
1148 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN...NORTHEASTERN
PIATT AND NORTHEASTERN DE WITT COUNTIES EXPIRES AT 1145 AM CDT...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4015 8849 4014 8865 4026 8870 4050 8879
      4062 8867 4062 8862 4061 8862 4062 8847
TIME...MOT...LOC 1636Z 275DEG 34KT 4057 8850 4015 8840

$$
GEELHART/GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:30 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 3, 10:30 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT TUE JUN 3 2008

.DISCUSSION...
ISSUED 1030 AM CDT TUE JUN 3 2008

BOW ECHO CONTINUES TO MOVE SOUTHEAST ACROSS ILLINOIS PRODUCING
SCATTERED DAMAGE. THE TORNADO WATCH THAT HAS BEEN IN EFFECT WILL
BE EXTENDED AHEAD OF THE BOW UNTIL 2 PM.

IMPACT OF THIS BOW ON LATER CONVECTION MAY BE TO DELAY THE
INITIATION UNTIL EARLY EVENEING.

BARKER
&&

.AVIATION...
ISSUED 650 AM CDT TUE JUN 3 2008...FOR THE 12Z TAFS

STORMS MAY TAKE A SHORT BREAK EARLY THIS MORNING...THEN A LINE OF
STORMS FROM IOWA MAY REACH OUR CWA BY MID MORNING. 4KM WRF OUTPUT
SHOWS THE CONVECTION MOSTLY DISSIPATING AS WE HEAD INTO LATE
MORNING...WITH A BREAK UNTIL LATE AFTERNOON/EARLY EVENING WHEN THE
WARM FRONT SAGS BACK SOUTH AS A COLD FRONT. A MODERATE RISK IS IN
PLACE FOR LATE TODAY AND THIS EVENING...SO I ADDED +TSRAGS AND VRB
GUSTS TO 45KTS EARLY THIS EVENING. IFR CIGS AND VIS WILL BE LIKELY
IN THE HEAVIER STORMS.

THE BACK EDGE OF STORMS OVERNIGHT SHOULD COME BETWEEN 06Z AND
09Z.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 326 AM CDT TUE JUN 3 2008

SHORT TERM...TODAY AND WEDNESDAY. A VERY COMPLEX FORECAST IN THE
SHORT TERM SW-NE ORIENTED 50-55KT LOW LEVEL JET OVER MISSOURI
OVERNIGHT HAS LEAD TO THE DEVELOPMENT OF SEVERAL TRAINING CLUSTERS
OF THUNDERSTORMS ACROSS THE CWA IN AN AREA OF VERY STRONG LOW
LEVEL MOISTURE CONVERGENCE ON THE LEADING EDGE OF THE LLJ. MOST OF
THE STORMS HAVE BEEN ELEVATED...BUT WARM/MOIST ADVECTION HAS
CLEARLY LEAD TO A CHANGE IN THE ENVIRONMENT SOUTH OF THE I-72
CORRIDOR... AS A STRONG CELL MOVED OVER SANGAMON COUNTY WAS
FINALLY ABLE TO BRING STRONG WINDS DOWN TO THE SFC. THIS STORM
EVENTUALLY MORPHED INTO A SUPERCELL WITH STRONG ROTATION AND
POSSIBLE TORNADO DAMAGE IN NORTHERN CHRISTIAN COUNTY. METAR OB
FROM KTAZ INDICATED STRONGLY BACKED SFC FLOW... WITH PROFILER/VAD
WINDS INDICATING 40-50 KT SW WINDS JUST ALOFT... THUS THERE WAS
PLENTY OF STRONG WIND SHEAR READY TO BE TAPPED STRETCHED AS THIS
CELL BECAME SFC-BASED.

BIG QUESTION IS WHAT HAPPENS OVER THE NEXT 12-18 HOURS. NCEP
MODELS AT 00Z DID NOT PICK UP ON MCS CURRENTLY MOVING INTO
NORTHWESTERN IOWA... AND SUGGEST FOCUS FOR ONGOING CONVECTION
WILL DRIFT NORTHWARD IN TIME AS LOW LEVEL BOUNDARY/AXIS OF STRONG
MOISTURE CONVERGENCE PUSHES NORTHWARD AS WARM/MOIST AIR ADVECTS
INTO THE SOUTHERN HALF OF THE CWA.

06Z NAM AND ONE OF THE EXPERIMENTAL RUC MODELS WERE THE ONLY ONES
TO HAVE ANY REFLECTION OF ONGOING MCS IN NW IOWA. BOTH SUGGEST
THIS SYSTEM WILL WEAKEN AS IT PUSHES SOUTHEASTWARD...BASICALLY
RIDING JUST NORTH OF THE LOW LEVEL BOUNDARY...PARALLEL TO THE
850-700MB THETA GRADIENT.

MESOSCALE EVOLUTION EXPECTED TODAY...AND THIS IS A PRETTY LOW
CONFIDENCE FORECAST...IS FOR FOCUS OF ELEVATED STORMS TO SHIFT
NORTHWARD THROUGH THE MORNING HOURS...WITH LOW LEVEL BOUNDARY UP
AROUND THE I-74 CORRIDOR BY MID-MORNING. IOWA MCS OR ITS REMNANTS
AND LEADING OUTFLOW BOUNDARY LOOK TO REACH THE FAR WESTERN CWA
BETWEEN 15-18Z. EXPECT THIS WILL BECOME THE FOCUS FOR A SECOND
ROUND OF CONVECTION IN THE WARM SECTOR SOUTH OF THE FRONT. SPC HAS
MOST OF THE CWA IN A MODERATE RISK... AND TORNADOES WILL BE
POSSIBLE GIVEN STRONG LOW LEVEL SHEAR ESPECIALLY WHERE SFC WINDS
ARE LOCALLY BACKED CLOSER TO THE WARM FRONT. ALTHOUGH WE COULD NOT
BUY A HAILSTONE WITH EARLIEST STORMS OVERNIGHT...HAIL THREAT WILL
BE ENHANCED LATER THIS AFTERNOON AS STEEPER MID-LEVEL LAPSE RATES
WEST OF THE MISSISSIPPI ADVECT INTO THE AREA.

06Z NAM SUGGESTS SEVERAL MORE WAVES OF CONVECTION INTO THE EVENING
HOURS AS LOW AMPLITUDE SHORTWAVES PUSH ACROSS THE AREA. WITH THE
HEAVY RAIN OVERNIGHT ALONG THE I-72 CORRIDOR...AND EXPECTED RETURN
OF CONVECTION THIS AFTERNOON...WE MAY NEED TO THINK ABOUT GOING
WITH A FLOOD WATCH ACROSS PART OF THE CWA. WITH THE CURRENT PRECIP
FOCUS DRIFTING NORTH...WE HAVE SOME TIME TO WORK WITH. MORNING
COOP REPORTS WILL PROVIDE GOOD GROUND TRUTH OF OVERNIGHT
RAINFALL... AND HOPEFULLY BY MID-MORNING THE MESOSCALE EVOLUTION
WILL BECOME A BIT MORE CLEAR.

EXPECT A MESS OF BOUNDARIES AROUND EARLY WEDNESDAY...BUT MAIN LOW
LEVEL FRONT WILL BE DRIFTING NORTH. WITH WARMER MID-LEVEL AIR
MOVING IN...CONVECTIVE COVERAGE LOOKS TO BE LESS...BUT KEPT THE
HIGH CHANCE POPS IN FOR MUCH OF THE AREA WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY.
THURSDAY LOOKS FAIRLY HOT AND DRY AS STRONG CAPPING DEVELOPS. COLD
FRONT LOOKS TO MOVE INTO THE AREA FRIDAY...BUT LATEST TRENDS
SUGGEST EASTERN RIDGING WILL BUILD A LITTLE FARTHER WEST THAN
PREVIOUSLY THOUGHT...SO THE FRONT WILL BE SPUTTERING AS IT REACHES
THE MID-MISSISSIPPI VALLEY...AND MAY HAVE A TOUGH TIME BREAKING
THE CAP.

HARDIMAN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 5:46 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
546 AM CDT TUE JUN 3 2008

ILZ027>031-036>038-040>042-047>051-041100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
546 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME
SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH
ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN
4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER
THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE CONDUCTED AT 11 AM CDT FOR THE WESTERN
HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE DETAILS OF
THE CALL.

ILZ043>046-052>057-061>063-066>068-071>073-041100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
546 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME
SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH
ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN
4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER
THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE CONDUCTED AT 1130 AM CDT FOR THE
EASTERN HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE
DETAILS OF THE CALL.

SHIMON

In the hours before

Local storm report, Jun 3, 10:25 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     HAVANA                  40.30N 90.06W
06/03/2008                   MASON              IL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
            MANY PARTS OF RURAL MASO COUNTY.

&&

JPARR
Local storm report, Jun 3, 10:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND DMG     1 W PETERSBURG          40.01N 89.87W
06/03/2008                   MENARD             IL   LAW ENFORCEMENT

            POWER POLES DOWN AND TRACTOR TRAILER BLOWN OVER

&&

JPARR
Local storm report, Jun 3, 10:37 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND GST     SPRINGFIELD             39.78N 89.64W
06/03/2008  M64 MPH          SANGAMON           IL   ASOS

&&

JOUSLEY
Local storm report, Jun 3, 10:41 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND DMG     PETERSBURG              40.01N 89.85W
06/03/2008                   MENARD             IL   EMERGENCY MNGR

            JUST WEST OF PETERSBURG ON NEWMANSVILLE ROAD A TRACTOR
            TRAILER WAS BLOWN OVER AND POWER LINES ARE DOWN.

&&

OUSLEY
Local storm report, Jun 3, 10:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1048 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     4 NW FLORA              38.71N 88.53W
06/03/2008                   CLAY               IL   EMERGENCY MNGR

            APPROXIMATELY 4.5 NORTHWEST OF FLORA NORTH OF OAKMOUND
            LANE ON BUTTONWOOD ROAD A BIG BARN DOOR WAS BLOWN IN WITH
            TREE LIMBS DOWN RANGING FROM 3 INCHES TO 10 INCHES IN
            DIAMETER.

&&

OUSLEY
Local storm report, Jun 3, 10:53 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   MESONET

            1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE
            SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT
            70 MPH. SWOP REPORT.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:53 PM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler52 min
Jun 2, 10:08 PM CDTSevere Thunderstorm WarningILXMorgan, Scott52 min
Jun 2, 10:22 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler23 min
Jun 3, 12:54 AM CDTAreal Flood AdvisoryILXCass, Morgan, Sangamon3 hr
Jun 3, 1:46 AM CDTAreal Flood AdvisoryILXCass, Menard, Sangamon8 hr
Jun 3, 2:12 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon48 min
Jun 3, 2:32 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon43 min
Jun 3, 2:37 AM CDTTornado WarningILXChristian, Sangamon23 min
Jun 3, 2:44 AM CDTTornado WarningILXChristian, Macon31 min
Jun 3, 2:53 AM CDTTornado WarningILXChristian, Macon, Shelby37 min
Jun 3, 3:06 AM CDTTornado WarningILXChristian, Macon, Moultrie, Shelby24 min
Jun 3, 3:29 AM CDTTornado WarningILXMoultrie, Shelby16 min
Jun 3, 4:13 AM CDTSevere Thunderstorm WarningILXMorgan, Scott47 min
Jun 3, 5:12 AM CDTAreal Flood AdvisoryILXLogan, Mason, Menard4 hr
Jun 3, 5:23 AM CDTAreal Flood AdvisoryILXCass, Morgan, Scott4 hr
Jun 3, 5:57 AM CDTAreal Flood AdvisoryILXChampaign, Macon, Piatt, Sangamon3 hr
Jun 3, 7:11 AM CDTAreal Flood AdvisoryILXChampaign, Douglas, Edgar, Vermilion3 hr
Jun 3, 7:57 AM CDTFlash Flood WarningILXDouglas, Edgar3 hr
Jun 3, 8:06 AM CDTSevere Thunderstorm WarningILXClay39 min
Jun 3, 8:16 AM CDTTornado WarningILXClay29 min
Jun 3, 8:43 AM CDTTornado WarningILXClay, Richland32 min
Jun 3, 9:02 AM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 9:22 AM CDTSevere Thunderstorm WarningILXSchuyler38 min
Jun 3, 9:33 AM CDTSevere Thunderstorm WarningILXFulton42 min
Jun 3, 9:51 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan39 min
Jun 3, 10:04 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Menard, Peoria, Tazewell41 min
Jun 3, 10:11 AM CDTSevere Thunderstorm WarningILXScott34 min
Jun 3, 10:14 AM CDTRiver Flood WarningILXPiatt9 days
Jun 3, 10:20 AM CDTSevere Thunderstorm WarningILXLogan, Menard, Morgan, Sangamon40 min
Jun 3, 10:22 AM CDTRiver Flood WarningILXCass, Mason13 days
Jun 3, 10:28 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more47 min
Jun 3, 10:51 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Piatt, Shelby39 min
Jun 3, 11:24 AM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt39 min
Jun 3, 11:28 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler37 days
Jun 3, 11:32 AM CDTAreal Flood AdvisoryILXMcLean3 hr
Jun 3, 11:35 AM CDTRiver Flood WarningILXFulton, Mason32 days
Jun 3, 11:47 AM CDTSevere Thunderstorm WarningILXCumberland, Shelby43 min
Jun 3, 11:57 AM CDTSevere Thunderstorm WarningILXColes, Edgar33 min
Jun 3, 12:01 PM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 12:55 PM CDTSevere Thunderstorm WarningILXCrawford20 min
Jun 3, 3:06 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 27 more30 hr
Jun 3, 3:54 PM CDTRiver Flood WarningILXCass, Mason, Menard11 days
Jun 3, 3:58 PM CDTRiver Flood WarningILXMenard11 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.